Weaning off HRT

cheerful1_gwSeptember 24, 2012

I've been on Activella for almost 5 years. My GYN wants me to start taking it every other day "once the weather gets cooler". I'm afraid of what's going to happen once I start doing this. Has anyone else cut back on their HRT?

Thank you for reporting this comment. Undo
laVerneMaynard7

Hi cheerfull, I have been on and off HRT forever it seems. And I wind up needing a strength increase after a while. Once, I went off for 4 years and had a hot flash every 1 1/2 hours, day and night. Now, I'm back on estrogen and I want off! I'm 62, surely these hot flashes won't last forever? I'm taking an OTC called remifemin-- it's supposed to help after 3 months. I have been taking it 1 1/2 months, along w estrogen. I will cut the estrogen back in 3 weeks and taper off. There are several things to try, just start them before you are out of your HRT, because it takes them a while to work. Just google alternatives to HRT. Let us know!

    Bookmark   November 1, 2012 at 9:02PM
Thank you for reporting this comment. Undo
cheerful1_gw

I plan on starting the weaning off on December 1.

    Bookmark   November 28, 2012 at 7:07AM
Thank you for reporting this comment. Undo
laVerneMaynard7

If I wean off the HRT too quickly, I get a migraine. I can skip one day, initially, but if I skip two days in a row, headache! Let me know how you're doing.

    Bookmark   December 4, 2012 at 6:40AM
Thank you for reporting this comment. Undo
laVerneMaynard7

How are you doing with weaning off estrogen ? I saw the doc,he said cut the .5 in half and take for a week, then skip to every other day, then every third day. So it's 2 days of half the .5 and so far, no headache.
I thought I would be able to deal with hot flashes in the winter months. I'm still taking the remiferin, but I saw where some women take much bigger doses, so I am taking 4 a day. That makes only 80 mg a day. I already have them, so why not. They weren't working when I took two a day, even w the .5 estrogen I was still flashing some.
The only thing I don't like is the anxiety. I have tried SamE, and it didn't do a thing for me. I also have St John's Wort. I can't tell the difference there either, and I took it for 2 months. Maybe that wasn't long enough?
I don't want to take an SSRI or Xanax.
I'll see a neurologist soon and I hope to be back to walking for exercise soon. That seems to help.

    Bookmark   December 7, 2012 at 8:48PM
Thank you for reporting this comment. Undo
cheerful1_gw

I've had some wicked headaches over the past week. Don't know if it's related to the weaning, or my sinuses. Saturday night I was eating Extra Strength Bayer like they were candy.

I had anxiety before the weaning, so I'm sure that's going to get worse. Have to find out what I can take for that.

    Bookmark   December 10, 2012 at 6:35AM
Thank you for reporting this comment. Undo
cheerful1_gw

Hot flashes are starting to come back. I also have a lot less patience towards things. Headaches are still there.

    Bookmark   January 11, 2013 at 9:46AM
Thank you for reporting this comment. Undo
laVerneMaynard7

Cheerful, I took black cohosh for almost 4 months. Still having hot flashes all day. I did get off the HRT; and I feel like I'm going to jump out of my skin.
I'm trying soy milk, only used it 3 days so far. And I'm still flashing away.
The worst thing is the anxiety. I might give up and ask for an SSRI. I did try Effexor several months ago-- it made my stomach hurt and then I threw it up. Maybe celexa? It doesn't have the research results Effexor has, but I think it's supposed to help. This anxiety is worse than hot flashes!

    Bookmark   January 11, 2013 at 1:51PM
Sign Up to comment
More Discussions
premenstrual nausea when perimenopausal?
Well, I've gone from having no PMS symptoms at all,...
tanama
Does anyone peri have this weird head feeling?
I am 44. I have the regular peri symptoms; hot flashes,...
javabean1
Very long menstrual period
Hello, I've been worrying for the past few days, can't...
Mtn_Girl
Advice on HRT
I am 53, I have not had a period in about 2 years....
gigim
dental woes and menopause
After reading some of the posts here, I feel I can...
janeinspace
© 2015 Houzz Inc. Houzz® The new way to design your home™